Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 62, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 30, 2007, 7:45 AM CDT for Allen County, Kansas. It was in force for 12 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 7:45 AM CDT (12:45 UTC)
- Expired
- Jun 30, 2007, 7:30 PM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Allen County, KS
The radar
The Pleasant Hill radar (KEAX), 137 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 9:00 AM CDT | HEAVY RAIN 4.1 | Iola, KS | 4.1 INCHES OF RAINFALL REPORTED IN IOLA SINCE FRIDAY EVENING. |
| Jun 30, 3:30 PM CDT | FLASH FLOOD | Iola, KS | HIGHWAY 169 IS CLOSED IN AND OUT OF IOLA DUE TO HIGH WATER. HIGHWAY 58 IS CLOSED FROM COLONY TO HIGHWAY 75 DUE TO HIGH WATER. |
| Jun 30, 3:55 PM CDT | FLASH FLOOD | 3 N Iola, KS | HIGH WATER FROM DEER CREEK HAS MADE TRAVEL IMPASSABLE NORTH OF IOLA ON HIGHWAY 169. |
| Jun 30, 3:55 PM CDT | HEAVY RAIN 5.9 | Iola, KS | 5.9 INCHES OF RAIN WAS MEASURED SINCE LAST NIGHT NEAR THE CITY OF IOLA. |
| Jun 30, 5:45 PM CDT | HEAVY RAIN 9.1 | Iola, KS | RAINFALL SINCE 8 PM FRIDAY EVENING. RAIN EVENT TOTAL SINCE MID-WEEK IN EXCESS OF 16 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 301247 FFWICT KSC001-010030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 745 AM CDT SAT JUN 30 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEN COUNTY IN SOUTHEAST KANSAS. * UNTIL 730 PM CDT SATURDAY. * AT 735 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINS OCCURRING OVER THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN 5 AND 6 INCHES OF RAIN HAVE FALLEN ACROSS WESTERN ALLEN COUNTY...WITH 3 TO 5 INCHES COMMON OVER THE REMAINDER OF ALLEN COUNTY. ADDITIONAL RAINFALLS OF 2 TO 3 INCHES ARE POSSIBLE THIS MORNING. * LOCATIONS WITHIN THE WARNING INCLUDE... BASSETT...BRONSON...ELSMORE...GAS...HUMBOLDT...IOLA...LA HARPE... MILDRED...MORAN...PETROLIA...SAVONBURG. THIS FLASH FLOOD WARNING IS AN UPGRADE OF THE FLOOD WARNING ISSUED LAST NIGHT. AT 735 AM CDT...ALLEN COUNTY SHERIFF REPORTED THAT EVACUATIONS ARE IN PROGRESS IN SOUTHWEST PART OF IOLA. IN ADDITION...MAJOR FLASH FLOODING WAS IN PROGRESS ON THE COON CREEK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD OR HIGHWAY...AND NEVER DRIVE AROUND A BARRICADE THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3773 9552 3772 9507 3804 9507 3803 9552 $$ ES
1 follow-up statement
000 WGUS73 KICT 301708 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1206 PM CDT SAT JUN 30 2007 KSC001-010030- ALLEN KS- 1206 PM CDT SAT JUN 30 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR ALLEN COUNTY... AT 1205 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY SHOWERS CONTINUING TO AFFECT MUCH OF ALLEN COUNTY. THIS MORNING IT WAS REPORTED PORTIONS OF IOLA WERE BEING EVACUATED DUE TO FLASH FLOODING ALONG COON CREEK. IT IS LIKELY MANY ROADS ARE STILL IMPASSABLE ACROSS THE COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3773 9552 3772 9507 3804 9507 3803 9552 $$ LAWSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:15 AM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 30, 3:15 AM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 315 AM CDT SAT JUN 30 2007 .DISCUSSION... THE MAIN QUESTION WITH THIS FORECAST PACKAGE IS WHEN THE RAIN WILL STOP. TODAY-SUNDAY: LATEST RADAR LOOP IS SHOWING MORE HEAVY SHOWERS DEVELOPING OVER NORTHWEST OKLAHOMA. THIS ACTIVITY HAS BEEN LIFTING OVER THE SAME AREAS ALL NIGHT LONG WHERE PLACES LIKE FREDONIA IS SHOWING RAINFALL AMOUNTS BETWEEN 6 AND 8 INCHES SINCE YESTERDAY MORNING. THIS IS IN ADDITION TO 4 TO 5 INCHES THAT OCCURRED THE DAY BEFORE. WE HAVE RECEIVED SEVERAL CALLS FROM THIS AREA...AND THEY ARE CONTINUING TO EVACUATE MOST OF THE TOWN. THE FALL RIVER AT FREDONIA IS ALSO OVER 20FT ABOVE FLOOD STAGE AND GOING WELL ABOVE THE RECORD STAGE. LATEST WATER VAPOR LOOP IS SHOWING THE MID LEVEL TROF/SHEAR AXIS CONTINUING TO SIT OVER SOUTH CENTRAL KANSAS. THE MODELS ARE CONTINUING TO SHOW THIS SHEAR AXIS SHIFTING SOUTH AS THE WEEKEND PROGRESSES. THE 00Z GFS SEEMS TO BE THE MORE PROGRESSIVE AT THIS TIME IN PUSHING THIS SHEAR AXIS INTO OKLAHOMA BY SUNDAY AFTERNOON. MEANWHILE...THE UKMET/ECMWF AND NAM-WRF SOLUTIONS ARE QUITE A BIT SLOWER AND HANGS ON TO THIS FEATURE THROUGH SUNDAY NIGHT. WE ARE LEANING TOWARDS TO SLOWER PROGRESSION AT THIS TIME...SINCE THE MODELS ARE HAVING A DIFFICULT TIME WITH THIS FEATURE. THIS SYSTEM ALSO APPEARS TO BE BEHAVING MORE LIKE THE REMNANTS OF TROPICAL SYSTEM...ESPECIALLY WITH SUCH HIGH PRECIPITATION EFFICIENCY AND BEING WARM CORE. AS A RESULT...WE FELT CONFIDENT ENOUGH TO KEEP THE FLASH FLOOD WATCH GOING THROUGH 7 PM SUNDAY. I WOULD NOT BE SURPRISED IF SOME FOLKS MAY SEE ANOTHER 3 TO 6 INCHES BEFORE IT ALL SAID AND DONE. WE DID TWEAK TEMPERATURES DOWN SEVERAL DEGREES ON SUNDAY ESPECIALLY WITH MORE RAINFALL AND CLOUDS ANTICIPATED. SUNDAY NIGHT-WEDNESDAY NIGHT: WE WENT AHEAD AND ADDED POPS ON MONDAY AND MONDAY FOR OUR SOUTHERN COUNTIES SINCE WE ARE FAVORING THE SLOWER MOVEMENT OF THIS SHEAR AXIS DO TO A LACK OF A KICKER UPSTREAM. WE ALSO TWEAKED TEMPERATURES DOWN A COUPLE MORE DEGREES DUE TO EFFECTS OF LATENT HEAT FROM THE WATER COVERED GROUNDS IN SOUTHEAST KANSAS. WE MAY SEE SOME SUNSHINE ON TUESDAY WHICH WILL HELP THINGS DRY OUT. HOWEVER...THE ECMWF/GFS ARE SHOWING THE UPPER LEVEL FLOW BECOMING NORTHWEST ON WEDNESDAY AND WEDNESDAY NIGHT. IN ADDITION...THE MODELS ARE SHOWING A FRONTAL BOUNDARY DEVELOPING OVER CENTRAL KANSAS. THIS BOUNDARY COULD END UP BEING A FOCUS FOR MORE THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 67 76 67 / 100 80 60 30 HUTCHINSON 75 66 76 67 / 80 60 50 20 NEWTON 74 66 76 67 / 100 80 60 30 ELDORADO 75 67 76 67 / 100 80 60 30 WINFIELD-KWLD 76 69 78 67 / 100 90 60 40 RUSSELL 77 65 79 65 / 30 20 10 10 GREAT BEND 75 65 78 66 / 40 20 20 10 SALINA 76 68 78 67 / 60 40 20 10 MCPHERSON 76 66 77 67 / 80 60 40 20 COFFEYVILLE 77 69 79 67 / 100 80 60 40 CHANUTE 76 68 78 67 / 100 80 60 40 IOLA 75 68 77 67 / 100 90 60 30 PARSONS-KPPF 77 69 79 67 / 100 80 60 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KSZ051>053-067>072- 082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 30, 5:30 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 530 AM CDT SAT JUN 30 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 530 AM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD HEAVY RAINFALL WILL PERSIST ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS TODAY AND TONIGHT. SEE THE LATEST FLASH FLOOD WATCH FOR FURTHER DETAILS. RIVER FLOODING WILL CONTINUE ALONG THE WALNUT...FALL...VERDIGRIS ...NEOSHO...CHIKASKIA...NINNESCAH...WHITEWATER AND ARKANSAS RIVERS. SEE THE LATEST FLOOD WARNINGS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE HEAVY RAINFALL IS ANTICIPATED FOR SOUTH CENTRAL AND SOUTHEAST KANSAS ON SUNDAY WHICH WILL RESULT IN MORE FLOODING. SEE THE LATEST FLASH FLOOD WATCH FOR THE LATEST INFORMATION. RIVER FLOODING WILL ALSO CONTINUE ALONG THE VERDIGRIS AND NEOSHO RIVERS ON SUNDAY AND MONDAY. SEE THE LATEST FLOOD WARNINGS FOR MORE INFORMATION. THE THREAT FOR THUNDERSTORMS WILL CONTINUE ON MONDAY AND MONDAY NIGHT ACROSS SOUTHERN KANSAS. A FEW STRONG STORMS WILL BE POSSIBLE AND PRODUCE WIND GUSTS UP TO 50 MPH...PEA SIZE HAIL AND HEAVY RAINFALL. A COLD FRONT WILL MOVE INTO CENTRAL AND SOUTHEAST KANSAS ON WEDNESDAY AND THURSDAY. SOME OF STORMS MAY BECOME STRONG WITH MORE HEAVY RAINFALL EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY FLOODING OR RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
In the hours before
Local storm report, Jun 30, 2:25 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
225 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM FLASH FLOOD FREDONIA 37.53N 95.82W
06/30/2007 WILSON KS EMERGENCY MNGR
WATER HAS STARTED TO FLOOD THE POWER SUBSATION FOR
FREDONIA KNOCKING OUT POWER TO THE CITY. THIS IS
APPROXIMATELY 3,000 RESIDENTS WITHOUT POWER.
&&
CDBLocal storm report, Jun 30, 6:23 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
623 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HEAVY RAIN COFFEYVILLE 37.04N 95.63W
06/30/2007 M5.47 INCH MONTGOMERY KS CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 6 AM WAS 6.57 INCHES. OVER THE
LAST 12 HOURS RAINFALL WAS 5.47 INCHES.
&&
LFWLocal storm report, Jun 30, 6:30 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
630 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN FREDONIA 37.53N 95.82W
06/30/2007 M10.00 INCH WILSON KS CO-OP OBSERVER
RECORD FLOODING IS OCCURING IN THE TOWN OF FREDONIA.
&&
LFWLocal storm report, Jun 30, 7:37 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
737 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD ERIE 37.57N 95.24W
06/30/2007 NEOSHO KS CO-OP OBSERVER
NEOSHO RIVER LEVIES IN THE VICINITY OF THE RIVER BRIDGE
AND HIGHWAY 59 JUST SOUTH OF ERIE. WATER WAS STARTING TO
OVER FLOWING THE LEVIE AT A FEW LOCATIONS CAUSING CROP
LAND FLOODING.
&&
LFWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:39 PM CDT | Flash Flood Warning | ICT | Wilson | 14 hr |
| Jun 29, 8:45 PM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 12 hr |
| Jun 29, 8:58 PM CDT | Flash Flood Warning | ICT | Elk | 11 hr |
| Jun 29, 10:01 PM CDT | Flash Flood Warning | ICT | Labette, Neosho | 12 hr |
| Jun 29, 10:16 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 12 hr |
| Jun 30, 5:45 AM CDT | Flash Flood Warning | ICT | Greenwood | 9 hr |
| Jun 30, 7:05 AM CDT | Flash Flood Warning | ICT | Wilson | 14 hr |
| Jun 30, 7:07 AM CDT | Flash Flood Warning | ICT | Chase | 12 hr |
| Jun 30, 7:30 AM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 13 hr |
| Jun 30, 8:15 AM CDT | Flash Flood Warning | ICT | Woodson | 12 hr |
| Jun 30, 8:54 AM CDT | Flash Flood Warning | ICT | Elk | 12 hr |
| Jun 30, 8:55 AM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 12 hr |
| Jun 30, 9:46 AM CDT | Flash Flood Warning | ICT | Labette, Neosho | 12 hr |
| Jun 30, 10:29 AM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 12 hr |
| Jun 30, 3:12 PM CDT | Flash Flood Warning | ICT | Allen, Woodson | 8 hr |
| Jun 30, 3:12 PM CDT | Flash Flood Warning | ICT | Allen, Greenwood, Woodson | 8 hr |
| Jun 30, 3:32 PM CDT | Flash Flood Warning | ICT | Butler, Cowley | 8 hr |
| Jun 30, 3:36 PM CDT | Flash Flood Warning | ICT | Elk, Neosho, Wilson | 8 hr |
| Jun 30, 3:49 PM CDT | Flash Flood Warning | ICT | Chautauqua, Labette, Montgomery | 8 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.